MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-482030
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not bee returned to the manufacturer.The lot number was provided and the device history records are being reviewed.The investigation is currently underway.
 
Event or Problem Description
It was reported that while treating an angiomyolipoma in the kidney.The md used a progreat 2.8 with a framing coil 14x35, he then requested the biggest hydrocoil available 20x30.The progreat had a hair pin turn almost folding on itself.The anatomy was very tortuous and the hydrocoil unexpectedly detached in the catheter.The progreat and coil were removed and a smaller hydrocoil was deployed with no issues.No injury was reported.The patient's condition is said to be "fine".The procedure outcome was successful, the microcatheter was removed and the coil was replaced.
 
Additional Manufacturer Narrative
The device was returned for analysis without the pusher.The implant coil was noted to be stretched at the proximal end, with extended length of approximately 5cm.There was evidence of tensile failure of the monofilament proximal to the implant marker band.Based on the investigation and provided information, the complaint cannot be confirmed.The implant coil was noted to be stretched, not broken, and the pusher was not returned for evaluation.The specific root cause of this complaint is unknown; however, implant coil stretching indicates the device was subjected to forces that exceeded its design specifications.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6355657
Report Number2032493-2017-00043
Device Sequence Number13559178
Product Code KRD
UDI-Device Identifier00810170017841
UDI-Public(01)00810170017841(11)151021(17)201021(10)151021LC3
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/21/2020
Device Model Number45-482030
Device Catalogue Number45-480202
Device Lot Number151021LC3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by Manufacturer01/24/2017
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;